MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT300
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded multifocal toric intraocular lens (iol) exhibits signs of scratching.Additional information noted device has been opened and not used.It is unknown whether the tip of the cartridge was damaged, whether additional resistance was encountered during lens delivery, or whether the cartridge contacted the eye.The specific location of the lens scratch could not be confirmed, and it is unknown whether the optic or haptic was damaged.The extent of patient contact is also unknown; however, it was noted that the lens was not implanted.The procedure was completed using a backup lens, (the serial number of the replacement lens is unknown).No patient injury was reported, and no unplanned medical or surgical interventions, such as vitrectomy, incision enlargement, or sutures, were required.It is unknown whether the device caused or contributed to the reported event, and the current patient outcome remains unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 31, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the cartridge was cut and the plunger rod was bent.The cartridge tip was also deformed; this damage is consistent with the cartridge being cut and manipulated in order to remove the lens.The lens module and handpiece were inspected; no further issues were identified.The lens was coated in viscoelastic residue.The lens was cleaned and inspected; scratches and damage was observed on the surface and edge of the lens.The complaint issue of cosmetic appearance was identified during product evaluation; however, based on the investigation results, it could not be confirmed to be related to a manufacturing or design issue.No other observed findings were confirmed to be associated with a manufacturing or design cause.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24635327
Report Number3012236936-2026-000070
Device Sequence Number15666709
Product Code MFK
UDI-Device Identifier05050474812604
UDI-Public(01)05050474812604(17)280211
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT300
Device Catalogue NumberDRT3000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown